Perturbation-Iteration Method for Solving Differential-Difference Equations Having Boundary Layer

Raghvendra Pratap Singh, Y. N. Reddy

Abstract


In this paper, a perturbation iteration method is described for solving differential-difference equations having boundary layer. Firstly, the given differential-difference equation having boundary layer is converted into a singularly perturbed ordinary differential equation using Taylor’s transformation. Then perturbation iteration method applied to solve the resulting singularly perturbed ordinary differential equation. To demonstrate the applicability of this method, three model examples are solved. It is observed that the perturbation iteration method produces very good approximation to the exact solution.


Keywords


Differential-difference equations; Boundary layer; Perturbation iteration method

Full Text:

PDF

References


M. Adilaxmi, D. Bhargavi and Y. N. Reddy, An initial value technique using exponentially fitted non-standard finite difference method for singularly perturbed differential-difference equations, Applications and Applied Mathematics – An international Journal 14(1) (2019), 245 – 269, URL: http://www.pvamu.edu/aam/wp-content/uploads/sites/182/2019/06/16_R1137_AAM_Reddy_YR_040918_Posted_052419.pdf.

A. Awoke and Y. N. Reddy, Solving singularly perturbed differential difference equations via fitted method, Application and Applied Mathematics: An International Journal 8(1) (2013), 318 – 332, URL: https://www.pvamu.edu/aam/wp-content/uploads/sites/49/19_andargie-aamr528-aa-073012-ready-to-post-06-25-13.pdf.

R. E. Bellman and K. L. Cooke, Differential-Difference Equations, RAND Corporation, New York (1963), https://www.rand.org/pubs/reports/R374.html.

P. P. Chakravarthy and Y. N. Reddy, An initial-value approach for solving singularly perturbed two-point boundary value problems, Applied Mathematics and Computation 155 (2004), 95 – 110, DOI: 10.1016/S0096-3003(03)00763-X.

R. D. Driver, Ordinary and Delay Differential Equations, Springer-Verlag, New York (1977), DOI: 10.1007/978-1-4684-9467-9.

M. van Dyke, Perturbation methods in fluid mechanics, in: Applied Mathematics and Mechanics: An International Series of Monographs, Vol. 8, pp. x + 229, Academic Press, Inc., New York — London, DOI: 10.1038/206226b0.

L. E. El’sgol’ts and S. B. Norkin, Introduction to the Theory and Applications of Differential Equations with Deviating Arguments, Vol. 105, 1st edition, Academic Press, New York (1973), URL: https://www.elsevier.com/books/introduction-to-the-theory-and-applicationof-differential-equations-with-deviating-arguments/elsgolts/978-0-12-237750-1.

J. K. Hale, Theory of Functional Differential Equations, Springer-Verlag, New York (1977), DOI: 10.1007/978-1-4612-9892-2.

M. K. Kadalbajoo and K. K. Sharma, Numerical treatment of a mathematical model arising from a model of neuronal variability, Journal of Mathematical Analysis and Applications 307(2) (2005), 606 – 627, DOI: 10.1016/j.jmaa.2005.02.014.

M. K. Kadalbajoo and K. K. Sharma, Numerical treatment of boundary value problems for second order singularly perturbed delay differential equations, Computational & Applied Mathematics 24(2) (2005), 151 – 172, DOI: 10.1590/S0101-82052005000200001.

C. G. Lange and R. M. Miura, Singular perturbation analysis of boundary value problems for differential difference equations, V. Small shifts with layer behaviour, SIAM Journal on Applied Mathematics 54(1) (1994), 249 – 272, DOI: 10.1137/S0036139992228120.

C. G. Lange and R. M. Miura, Singular perturbation analysis of boundary-value problems for differential-difference equations. VI. Small shifts with rapid oscillations, SIAM Journal on Applied Mathematics 54(1) (1994), 273 – 283, DOI: 10.1137/S0036139992228119.

A. H. Nayfeh, Perturbation Methods, Wiley, New York (1979), URL: https://www.wiley.com/enin/Perturbation+Methods-p-9780471399179.

R. E. Jr. O’Malley, Introduction to Singular Perturbations, 1st edition, Academic, New York (1974), URL: https://www.elsevier.com/books/introduction-to-singularperturbations/omalley/978-0-12-525950-7.

M. Pakdemirli, Application of the perturbation iteration method to boundary layer type problems, Springer Plus 5 (2006), Article number 208, 16 pages, DOI: 10.1186/s40064-016-1859-4.

R. N. Rao and P. P. Chakrravarthy, A finite difference method for singularly perturbed differentialdifference equations arising from a model of neuronal variability, Journal of Taibah University for Science 7(3) (2013), 128 – 136, DOI: 10.1016/j.jtusci.2013.05.006.

R. N. Rao and P. P. Chakrravarthy, A fitted Numerov method for singularly perturbed parabolic partial differential equation with a small negative shift arising in control theory, Numerical Mathematics: Theory, Methods and Applications 7(1) (2014), 23 – 40, DOI: 10.4208/nmtma.2014.1316nm.

Y. N. Reddy, G. B. S. L. Soujanya and K. Phaneendra, Numerical integration method for singularly perturbed delay differential equations, International Journal of Applied Science and Engineering 10(3) (2012), 249 – 261, URL: http://ir.lib.cyut.edu.tw:8080/retrieve/29491/7.pdf.

A. A. Salama and D. G. Al-Amery, Asymptotic-numerical method for singularly perturbed differential difference equations of mixed-type, Journal of Applied Mathematics & Informatics 33(5-6) (2015), 485 – 502, DOI: 10.14317/jami.2015.485.

R. K. A. S. Venkat and M. M. K. Palli, A numerical approach for solving singularly perturbed convection delay problems via exponentially fitted spline method, Calcolo 54(3) (2017), 943 – 961, DOI: 10.1007/s10092-017-0215-6.




DOI: http://dx.doi.org/10.26713%2Fcma.v11i4.1431

Refbacks

  • There are currently no refbacks.


eISSN 0975-8607; pISSN 0976-5905